Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Eigenfrequencies of curved Euler-Bernoulli beam structures with dissipative joints


Author: William H. Paulsen
Journal: Quart. Appl. Math. 53 (1995), 259-271
MSC: Primary 73D30; Secondary 73K12
DOI: https://doi.org/10.1090/qam/1330652
MathSciNet review: MR1330652
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we will compute asymptotically the eigenfrequencies for the in-plane vibrations of an Euler-Bernoulli beam system with dissipative joints, which allow the beams to be curved into an arc of a circle. This enhances the author's previous result for structures involving straight beams, given in his preprint ``Eigenfrequencies of the non-collinearly coupled Euler-Bernoulli beam system with dissipative joints". Matrix techniques are used to combine asymptotic analysis with a form of the wave propagation method.


References [Enhancements On Off] (What's this?)

  • [1] C. Aganovic and Z. Tutez, A justification of the one-dimensional model of an elastic beam, Math. Methods Appl. Sci. 8, 1-14 (1986)
  • [2] W. Boothby, An Introduction to Differentiable Manifolds and Riemannian Geometry, Academic Press, Orlando, FL, 1986
  • [3] G. Chen, M. C. Delfour, A. M. Krall, and G. Payne, Modeling, stabilization, and control of serially connected beams, SIAM J. Control Optim. 25, 526-546 (1987)
  • [4] G. Chen, S. G. Krantz, D. W. Ma, C. E. Wayne, and H. H. West, The Euler-Bernoulli beam equation with boundary energy dissipation, Operator Methods for Optimal Control Problems, Marcel Dekker, New York, 1987, pp. 67-96
  • [5] G. Chen, S. G. Krantz, D. L. Russell, C. E. Wayne, H. H. West, and M. P. Colman, Analysis, designs and behavior of dissipative joints for coupled beams, SIAM J. Appl. Math. 49, 1665-1693 (1989)
  • [6] G. Chen, S. G. Krantz, D. L. Russell, C. E. Wayne, H. H. West, and J. Zhou, Modeling, analysis and testing of dissipative beam joints--experiments and data smoothing, Math. Comput. Modelling 11, 1011-1016 (1988)
  • [7] G. Chen and H. Wang, Asymptotic locations of eigenfrequencies of Euler-Bernoulli beam with nonhomogeneous structural and viscous damping coefficients, SIAM J. Control Optim. 29, 347-367 (1991)
  • [8] G. Chen and J. Zhou, The wave propagation method for the analysis of boundary stabilization in vibration structures, SIAM J. Appl. Math. 50, 1254-1283 (1990)
  • [9] P. G. Ciarlet, Plates and Junctions in Elastic Multi-structures, Springer-Verlag, New York, 1990
  • [10] J. B. Keller and S. I. Rubinow, Asymptotic solution of eigenvalue problems, Ann. of Physics 9, 24-75 (1960)
  • [11] A. M. Krall, Asymptotic stability of the Euler-Bernoulli beam with boundary control, J. Math. Anal. Appl. 137, 288-295 (1989)
  • [12] S. G. Krantz and W. Paulsen, Asymptotic eigenfrequency distributions for the N-beam Euler-Bernoulli coupled beam equation with dissipative joints, J. Symbolic Comput. 11, 369-418 (1991)
  • [13] W. H. Paulsen, Eigenfrequencies of non-collinearly coupled beams with dissipative joints, Proc. 31st IEEE Conf. Decision and Control (Tucson, AZ, 1992), Vol. 3, IEEE Control Systems Soc., New York, 1992, pp. 2986-2991
  • [14] W. H. Paulsen, Eigenfrequencies of the non-collinearly coupled Euler-Bernoulli beam system with dissipative joints, preprint
  • [15] W. D. Pilkey, Manual for the response of structural members. Vol. I, Illinois Inst. Tech. Res. Inst. Project J6094, Chicago, IL, 1969

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73D30, 73K12

Retrieve articles in all journals with MSC: 73D30, 73K12


Additional Information

DOI: https://doi.org/10.1090/qam/1330652
Article copyright: © Copyright 1995 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website